Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at May 7, 2012, 7:10 PM CDT for Elmore County, Macon County, Tallapoosa County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 7:10 PM CDT (00:10 UTC)
- Expired
- May 7, 2012, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
Counties Elmore County, AL, Macon County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474
WWUS84 KBMX 080010
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT MON MAY 7 2012
ALZ037-043-045-047-080100-
ELMORE AL-LEE AL-MACON AL-TALLAPOOSA AL-
710 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...MACON...
WESTERN LEE AND ELMORE COUNTIES UNTIL 800 PM CDT...
AT 707 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP HILL TO AUBURN
UNIVERSITY IN MONTGOMERY...AND MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLASSEE...
MILSTEAD...
NOTASULGA...
TUSKEGEE...
AUBURN...
&&
LAT...LON 3223 8585 3229 8588 3230 8590 3228 8592
3234 8599 3242 8603 3240 8605 3243 8619
3246 8619 3250 8624 3247 8629 3255 8638
3276 8606 3275 8601 3279 8601 3299 8569
3291 8559 3273 8559 3274 8542 3266 8528
TIME...MOT...LOC 0010Z 312DEG 23KT 3279 8564 3239 8617
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at May 7, 6:40 PM CDT, 30 minutes earlier.
Area forecast discussion, May 7, 6:40 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT MON MAY 7 2012 .UPDATED...AVIATION DISCUSSION. && .DISCUSSION... MODEL SUITE IN RELATIVELY GOOD AGREEMENT IN THE SHORT TERM. BRIEF SYNOPTIC SPLIT FLOW ALLOWS A TROUGH TO SWING OUT OF SOUTHERN CANADA WHILE ADDITIONAL ENERGY GETS CUT OFF NEAR BAJA. THE SOUTHERN STREAM GENERALLY WEAKENS WITH TIME AS THE MAIN STORM TRACK REMAINS WELL NORTH. THIS CANADIAN TROUGH WILL PUSH A COLD FRONT THROUGH CENTRAL ALABAMA ALBEIT RATHER SLOWLY. THIS WILL LEAD TO A PERIOD OF UNSETTLED WEATHER THIS AFTERNOON THROUGH WEDNESDAY EVENING BEFORE THE ATMOSPHERE DRIES OUT BEHIND THE FRONT. THE NEXT WRINKLE IN THE FORECAST COMES THIS WEEKEND AS THE CUT OFF ENERGY EJECTS OUT OF THE SOUTHWEST. FOR THE PERIOD LATE THIS AFTERNOON THROUGH THIS EVENING...STORM STRENGTH WILL LARGELY BE DETERMINED BY MESO/STORM SCALE EFFECTS. A LARGE...RATHER STEADY STATE...OUTFLOW BOUNDARY WAS APPROACHING WEST CENTRAL ALABAMA. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE NEAR THE BOUNDARY INTERACTION. ADDITIONALLY...MANY SMALLER BOUNDARIES ARE AROUND CENTRAL ALABAMA AND MAY HELP FOCUS SCATTERED CONVECTION. THEREFORE...WEST CENTRAL AREAS HAVE A BIT BETTER CHANCE AT EXPERIENCING A STRONG TO SEVERE STORM UNTIL 10 PM...BUT CERTAINLY ALL AREAS HAVE A SMALL RISK OF DAMAGING WINDS AND LARGE HAIL. DUE TO WEAKER WINDS ALOFT AND LOWER BULK SHEAR VALUES...ANY INDIVIDUAL STORMS SHOULD BE RATHER LIVED IN STRONGER INTENSITY. FOR TUESDAY AND WEDNESDAY...A COLD FRONT APPROACHES THE AREA. THIS WILL AIDE IN THE FOCUS OF THUNDERSTORM DEVELOPMENT. THE STORM INTENSITY AND PEAK COVERAGE WILL OCCUR DURING THE MAXIMUM AFTERNOON HEATING...GENERALLY 3 PM UNTIL 8 PM. IT APPEARS THAT THE INSTABILITY AND SHEAR WILL BE SIMILAR TO TODAY...IE DOES NOT IMPROVE ANY THE NEXT FEW DAYS. THEREFORE....ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AREA WIDE TUESDAY....AND GENERALLY THE SOUTHERN THIRD ON WEDNESDAY. DRIER AIR EVENTUALLY FILTERS IN WEDNESDAY NIGHT ENDING THE RAIN CHANCES. THE MEDIUM RANGE MODELS ARE ALSO IN FAIR AGREEMENT THAT THE CUT OFF BAJA ENERGY MAKES ITS WAY OVER CENTRAL ALABAMA BY SATURDAY. WITH THE UPPER OPENING WAVE/TROUGH OVERHEAD...ANY SURFACE REFLECTIONS SHOULD BE SOUTH OF THE AREA. BUT AN EASTERLY FLOW/INVERTED TROUGH APPEARS LIKE IT MAY DEVELOP LATE FRIDAY AND HANG AROUND THE AREA THROUGH MONDAY. INSTABILITY DOES NOT APPEAR TOO GREAT/LACK OF RETURN FLOW IN THE LOWER LEVELS...BUT SOME UPWARD MOTION AND COOLER TEMPS ALOFT MAY MAKE A THUNDERSTORM OR TWO A POSSIBILITY OVER THE WEEKEND. AT THIS TIME...NOTHING STRONG OR SEVERE EXPECTED... MOSTLY SHOWERS IF ANYTHING. 75 && .AVIATION... 00Z TAF DISCUSSION. AN OUTFLOW BOUNDARY WAS APPROACHING KALX AND KMGM. CONVECTIVE ACTIVITY HAS DIMINISHED CONSIDERABLY THE PAST FEW HOURS AND ONLY ISOLD STORMS EXPECTED AT KANB...KMGM...KTOI THRU 02Z. AIR MASS HAS COOLED CONSIDERABLY ACROSS NORTHERN TAF SITES DUE TO DUE TO RAIN...AND FOG MAY BECOME AN ISSUE OVERNIGHT IF CLOUDS CLEAR. MODELS ARE HAVING A DIFFICULT TIME HANDLING UPSTREAM FEATURES AND CONFIDENCE IS LOW REGARDING NEXT ROUND OF SHWRS AND TSTMS. A WEAK COLD FRONT WILL NORTHWEST ALABAMA BY 12Z. CONVECTION WILL LIKELY DEVELOP ALONG FRONT ONCE DAYTIME HEATING GETS GOING....WHICH MAY BE NEAR THE I-20 CORRIDOR. MODELS DO NOT SHOW A WELL DEFINED LINE OF STORMS DEVELOPING ALONG FRONT DUE TO WEAK LOW LEVEL CONVERGENCE... AND THEREFORE HANDLED WITH VCTS FOR ACTIVITY AFTER 14Z. 58/ROSE NOTE***THE NATIONAL WEATHER SERVICE IS ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL LAST THROUGH THE 9TH OF MAY. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 4:51 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 451 PM CDT MON MAY 7 2012 ALZ011>015-017>050-081500- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 451 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 8 PM THIS EVENING...FOR AREAS SOUTH OF I-59. THE HAZARDOUS THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...ON TUESDAY AND WEDNESDAY...AS A COLD FRONT APPROACHES AND SLOWLY MOVES THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT TIMES TUESDAY AND WEDNESDAY...DUE TO THE SEVERE THUNDERSTORM THREAT.
In the hours before
Special weather statement, May 7, 4:07 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT MON MAY 7 2012
ALZ017-026-072145-
BLOUNT AL-ST. CLAIR AL-
407 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR AND
SOUTHEASTERN BLOUNT COUNTIES UNTIL 445 PM CDT...
AT 403 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCUST FORK TO BARBER
MOTORSPORTS PARK...AND MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ODENVILLE...
COOSA ISLAND...
PLEASANT GROVE...
ST. CLAIR SPRINGS...
MACEDONIA...
&&
LAT...LON 3398 8633 3394 8637 3394 8633 3398 8629
3352 8627 3346 8631 3346 8638 3350 8638
3350 8648 3355 8648 3356 8655 3372 8652
3376 8655 3376 8665 3379 8668 3402 8668
3403 8633
TIME...MOT...LOC 2107Z 272DEG 29KT 3393 8645 3354 8644
GRANTHAMSpecial weather statement, May 7, 4:29 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CDT MON MAY 7 2012
ALZ025-027-072215-
SHELBY AL-TALLADEGA AL-
429 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA AND SHELBY COUNTIES
UNTIL 515 PM CDT...
AT 426 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BALD ROCK TO MONTEVALLO...
AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COLUMBIANA...
WILSONVILLE...
CHILDERSBURG...
TALLADEGA SPRINGS...
TALLADEGA...
&&
LAT...LON 3350 8590 3338 8598 3329 8598 3330 8612
3320 8612 3319 8617 3310 8618 3310 8649
3302 8655 3307 8662 3306 8691 3355 8650
3350 8648 3350 8638 3339 8638 3352 8627
3349 8626 3354 8619 3362 8620 3352 8582
TIME...MOT...LOC 2130Z 286DEG 26KT 3357 8635 3305 8678
GRANTHAMSpecial weather statement, May 7, 4:55 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT MON MAY 7 2012
ALZ019-026-072245-
CALHOUN AL-ST. CLAIR AL-
455 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. CLAIR AND CALHOUN
COUNTIES UNTIL 545 PM CDT...
AT 454 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF ASHVILLE TO
ALPINE BAY RESORT...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEST END-COBB TOWN...
COBB TOWN...
SAKS...
OXFORD...
ANNISTON...
&&
LAT...LON 3396 8565 3363 8568 3356 8575 3359 8580
3359 8599 3367 8605 3370 8619 3363 8616
3358 8622 3354 8619 3349 8626 3352 8627
3345 8631 3345 8632 3394 8628 3395 8617
3384 8605 3392 8597 3391 8590 3395 8588
TIME...MOT...LOC 2155Z 265DEG 25KT 3386 8617 3346 8621
GRANTHAMSpecial weather statement, May 7, 5:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 PM CDT MON MAY 7 2012
ALZ027-028-036-072300-
CLAY AL-COOSA AL-TALLADEGA AL-
516 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...COOSA AND CLAY
COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANT TOWN TO 6 MILES WEST
OF VERBENA...AND MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEOGUFKA...
STEWARTVILLE...
ROCKFORD...
GOODWATER...
ASHLAND...
&&
LAT...LON 3315 8565 3310 8569 3309 8601 3276 8601
3275 8638 3293 8652 3309 8651 3312 8646
3318 8651 3328 8643 3330 8636 3339 8638
3350 8629 3354 8619 3370 8618 3359 8599
3354 8579 3347 8589 3350 8565
TIME...MOT...LOC 2216Z 297DEG 25KT 3354 8596 3274 8658
GRANTHAMSpecial weather statement, May 7, 7:08 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT MON MAY 7 2012
ALZ021-029-080100-
CLEBURNE AL-RANDOLPH AL-
708 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH AND SOUTHEASTERN
CLEBURNE COUNTIES UNTIL 800 PM CDT...
AT 703 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ABERNATHY TO WEDOWEE...AND
MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WOODLAND...
RANBURNE...
NEWELL...
ROCK STAND...
I 20 WELCOME CENTER...
&&
LAT...LON 3320 8554 3374 8549 3372 8534 3320 8524
3317 8525
TIME...MOT...LOC 0008Z 276DEG 15KT 3364 8539 3328 8543
GRANTHAMSpecial weather statement, May 7, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT MON MAY 7 2012
ALZ037-043-045-047-080100-
ELMORE AL-LEE AL-MACON AL-TALLAPOOSA AL-
710 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...MACON...
WESTERN LEE AND ELMORE COUNTIES UNTIL 800 PM CDT...
AT 707 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP HILL TO AUBURN
UNIVERSITY IN MONTGOMERY...AND MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLASSEE...
MILSTEAD...
NOTASULGA...
TUSKEGEE...
AUBURN...
&&
LAT...LON 3223 8585 3229 8588 3230 8590 3228 8592
3234 8599 3242 8603 3240 8605 3243 8619
3246 8619 3250 8624 3247 8629 3255 8638
3276 8606 3275 8601 3279 8601 3299 8569
3291 8559 3273 8559 3274 8542 3266 8528
TIME...MOT...LOC 0010Z 312DEG 23KT 3279 8564 3239 8617
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:08 PM CDT | Special Weather Statement | BMX | Randolph | 52 min |
| May 8, 1:06 AM CDT | Dense Fog Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 8 hr |
| May 8, 2:07 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| May 8, 5:39 PM CDT | Special Weather Statement | BMX | Lamar | 36 min |
| May 8, 5:52 PM CDT | Areal Flood Advisory | BMX | Lamar | 113 min |
| May 8, 6:24 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| May 8, 6:33 PM CDT | Flash Flood Warning | BMX | Fayette, Marion | 3 hr |
| May 8, 6:44 PM CDT | Special Weather Statement | BMX | Sumter | 46 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.